Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 165, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Oct 16, 2022, 11:08 AM MST for Pinal County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 16, 2022, 11:08 AM MST (18:08 UTC)
- Expired
- Oct 16, 2022, 2:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 61 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 6.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 597 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted.
481
WGUS55 KTWC 161808
FFWTWC
AZC021-162115-
/O.NEW.KTWC.FF.W.0165.221016T1808Z-221016T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
1108 AM MST Sun Oct 16 2022
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
North Central Pinal County in southeastern Arizona...
* Until 215 PM MST.
* At 1108 AM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
mainly rural areas of North Central Pinal County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Remain alert for flooding even in locations not receiving rain.
Washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 3319 11103 3319 11101 3318 11099 3317 11099
3313 11100 3311 11100 3310 11100 3309 11101
3308 11105 3307 11111 3308 11116 3309 11118
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CSC1 follow-up statement
224
WGUS75 KTWC 162105
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
205 PM MST Sun Oct 16 2022
AZC021-162115-
/O.EXP.KTWC.FF.W.0165.000000T0000Z-221016T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pinal AZ-
205 PM MST Sun Oct 16 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 215 PM MST THIS AFTERNOON FOR
NORTH CENTRAL PINAL COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3319 11103 3319 11101 3318 11099 3317 11099
3313 11100 3311 11100 3310 11100 3309 11101
3308 11105 3307 11111 3308 11116 3309 11118
$$
CSCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Oct 16, 2:52 AM MST, 8 hours 16 minutes earlier.
Area forecast discussion, Oct 16, 2:52 AM MST, 8 hours 16 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 252 AM MST Sun Oct 16 2022 .SYNOPSIS...Isolated to scattered showers and thunderstorms will continue today as a Pacific low pressure system moves across southern Arizona. Cooler today, before a return to warmer and drier weather this coming week. && .DISCUSSION...Isolated to scattered showers and thunderstorms will end from west to east today as a low pressure system passes through AZ. A few of the stronger showers and thunderstorms could produce locally heavy rainfall and hail, mainly through late morning. Thereafter, ensembles favored a ridge of high pressure aloft building over the region in the wake of this system. This will result in warmer and drier weather this coming week. In the longer range, the models showed another upper low off the southern California coast late next week. However, it is still too early to resolve how this pattern will evolve. && .AVIATION...Valid through 17/12Z. SCT-BKN clouds at 5k-9k ft AGL thru 17/04Z, then clearing skies. ISOLD-SCT -TSRA/SHRA, with diminishing precipitation chances from west to east aft 17/01Z. MVFR conditions, mountain obscurations and wind gusts to near 40 kts with the stronger SHRA and -TSRA. Outside of any thunderstorm outflow winds, SFC wind less than 10 kts favoring a WLY/NWLY direction in the afternoon/early evening hours and variable in direction at other times. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Isolated to scattered showers and thunderstorms across southeast Arizona will diminish from west to east by this evening. Areas of heavy rainfall will be possible, especially in northern Graham and northern Greenlee counties. 20-foot winds will generally be less than 15 mph, although some gusty outflow winds will be a possibility with the thunderstorms. Dry and warmer conditions return areawide early to mid week, with the potential for another storm system late in the week into next weekend. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 5:05 PM MST | Special Weather Statement | TWC | 40 min | |
| Oct 15, 5:13 PM MST | Severe Thunderstorm Warning | TWC | Graham, Pinal | 47 min |
| Oct 16, 12:05 PM MST | Areal Flood Advisory | TWC | Pinal | 3 hr |
| Oct 16, 2:00 PM MST | Areal Flood Advisory | TWC | Pinal | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.